Erythema elevatum diutinum coexisting with ankylosing spondylitis


Yildiz F., Karakas T., AÇIKALIN A. , TAŞ ARSLAN D. , ERKEN E.

EUROPEAN JOURNAL OF RHEUMATOLOGY, vol.2, no.2, pp.73-75, 2015 (Journal Indexed in ESCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 2 Issue: 2
  • Publication Date: 2015
  • Doi Number: 10.5152/eurjrheum.2015.0073
  • Title of Journal : EUROPEAN JOURNAL OF RHEUMATOLOGY
  • Page Numbers: pp.73-75

Abstract

A 43-year-old woman presented to our hospital with the complaint of a reddish-purple rash on the extensor sides of her forearms. She had been diagnosed with ankylosing spondylitis 7 years ago. On physical examination, reddish-purple nodules were detected on the pretibial areas of both legs and extensor sides of both hands and forearms. Neutrophil, eosinophil, lymphocyte, and mixed-type leukocyte infiltration and erythrocyte extravasation were observed in skin biopsy. Erythema elevatum diutinum (EED) was diagnosed. For treatment, sulphasalazine, colchicine, and diclofenac were started. After 3 months of treatment, the lesions were healed. To the best of our knowledge, this is the first report of EED coexisting with ankylosing spondylitis.